Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 8:07 AM CDT for Arkansas County, Grant County, Jefferson County, Arkansas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 8:07 AM CDT (13:07 UTC)
- Expired
- Jun 8, 2021, 12:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 59 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:00 AM CDT | FLASH FLOOD | 2 Wnw Ebb, AR | A SECTION OF HIGHWAY 46 IS CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WGUS54 KLZK 081307
FFWLZK
ARC001-053-069-081600-
/O.NEW.KLZK.FF.W.0066.210608T1307Z-210608T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
807 AM CDT Tue Jun 8 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Central Grant County in central Arkansas...
Northwestern Arkansas County in southeastern Arkansas...
Northwestern Jefferson County in southeastern Arkansas...
* Until 1100 AM CDT.
* At 807 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Sheridan, White Hall, Redfield, Altheimer, Humphrey, Prattsville,
Almyra, Pine Bluff Arsenal, Warbritton, Hensley Island, Dogwood,
Jenkins Ferry State Park, Wabbaseka, Sherrill, Pastoria, Dexter,
Wright, Lock and Dam 5 Park, Samples and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3421 9244 3421 9260 3429 9263 3435 9252
3444 9222 3445 9194 3446 9171 3447 9137
3439 9132 3433 9171 3432 9173 3425 9221
3421 9242
FLASH FLOOD...RADAR INDICATED
$$
Cooper1 follow-up statement
700
WGUS54 KLZK 081546
FFWLZK
ARC001-053-069-081745-
/O.EXT.KLZK.FF.W.0066.000000T0000Z-210608T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1046 AM CDT Tue Jun 8 2021
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
Central Grant County in central Arkansas...
Northwestern Arkansas County in southeastern Arkansas...
Northwestern Jefferson County in southeastern Arkansas...
* Until 1245 PM CDT.
* At 1046 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Sheridan, White Hall, Redfield, Altheimer, Humphrey, Prattsville,
Almyra, Pine Bluff Arsenal, Warbritton, Hensley Island, Dogwood,
Jenkins Ferry State Park, Wabbaseka, Sherrill, Pastoria, Dexter,
Wright, Lock and Dam 5 Park, Samples and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3421 9244 3421 9260 3429 9263 3435 9252
3444 9222 3445 9194 3446 9171 3447 9137
3439 9132 3433 9171 3432 9173 3425 9221
3421 9242
FLASH FLOOD...RADAR INDICATED
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 6:39 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 8, 6:39 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 639 AM CDT Tue Jun 8 2021 .AVIATION...Updated w/ a discussion for the 08/12Z TAFs Radar imgry depicted a band of SHRA/TSRA across Srn AR this AM impacting PBF and LLQ. Power outage at PBF continues so wl keep AMD NOT SKED for now. Through the PD, mix of MVFR/IFR condns wl cont across the Srn half of the state, while to the N, condns should remain VFR w/ lingering cloud cover through the day. SHRA/TSRA wl lkly persist through the first half of the PD, impacting most Srn terminals and causing IFR reductions in CIGs/VIS. /232/ && .PREV DISCUSSION...(ISSUED 318 AM CDT Tue Jun 8 2021) SHORT TERM...Today Through Wednesday Night ..SYNOPSIS... Following another eventful day across the Natural State, much of the region picked up another 1 to 2 inches of rainfall Monday, with portions of Srn AR having received upwards of another 2 to 3 inches during this timeframe. Over the last 72 hours, the region has seen significant rainfall accumulations, with the Srn half of the state picking up an estimated of 3 to 4 inches, and some local amounts in excess of 5 to 7 inches. This has created a very saturated and vulnerable soil surface, and led to an increased flash flooding risk heading into Tuesday with more significant rainfall potential over the compromised region. ..TODAY... Latest radar imgry depicted a few developing broken convective bands, of which some heavy rainfall of over an inch has already been noted via QPE. Based on CAM guidance, this is lkly the beginning of a persistent band of convection which could bring a significant amount rainfall to an already vulnerable region. Mesoanalysis indicated a nearly stationary, broad and weak cyclonic H500 perturbation positioned over the Srn Cntrl US, with the approximate upper low located invof the Natural State. H850 and H700 analyses indicate a more robust shortwave feature, detached from the mean ridging flow located across the Nrn US. As this weak upper perturbation continues to slowly meander over the FA, a combination of weak cloud layer flow, ML buoyancy of 1000 J/kg, and an antecedent tropical airmass, e.g., PWATs of 1.8 to 2 inches...above climo 90th percentile for LZK...will contribute to a continuing excessive rainfall risk across the Srn portion of the FA. At the sfc, a weak quasi-stationary bndry is draped over Srn AR, and wl serve as the focus for low-lvl convergence. As convection becomes more organized and persistent, mean low-lvl W-S/Wrly flow wl support back building/training convection, as depicted by most recent radar imgry and CAM guidance. The 00Z suite of CAM guidance has depicted a troubling signal among QPF progs, w/ a band of rainfall across Srn AR over the next 24 hrs, w/ solns suggesting in excess of 10 inches of accumulation and some locally greater amounts. Given the efficiency of rainfall from weak to moderate convection the last few nights, e.g. rainfall rates of 2- 3"/hr, rainfall accumulations of this magnitude may be possible. Of major concern to this fcstr is the location of the forthcoming excessive rainfall. Over the last few days, prior PDs of heavy rain heave contributed to a very compromised soil surface, and runoff is lkly to occur quickly once heavy rainfall begins...e.g., FFG values below 2"/3 hrs, and in some spots less than 1"/3 hrs. This has prompted the continuation of the existing flash flood watch, and an uptick in the wording of the watch, as well a second consecutive upgrade in the Excessive Rainfall Outlook from WPC to include a MODERATE risk area. Given current radar trends and most recent observations, flash flooding is likely over portions of Srn AR over the next 12 to 24 hours, and at times, may become considerable in nature, particularly where rainfall accumulations are the greatest. Please heed local guidance regarding any road closures due to high water, and stay up to date on the current forecast and hazardous situation. ..WEDNESDAY... Some good news regarding the wx on Wednesday, it looks to be a little less concerning water wise...The upper low wl begin to shift Ewrd and greater Cntrl US ridging wl start to expand over the region. A transition to more diurnally driven showers/tstorms is anticipated heading into the long term PD and afternoon high temps beginning to increase into the upper 80s at most locations. LONG TERM...Thursday Through Tuesday The medium range guidance continues to advertise a return to more summer like conditions than what we have experienced of late. With the synoptic scale models in generally good agreement, will simply blend the forecast solutions this morning and wait for the return of hot and humid conditions with generally diurnally driven precip. Pattern initiates with a highly amplified pattern in place. Pattern will be characterized by the same upper troughing that has plagued the mid south of late over the Ohio Valley but still continuing its eastward progression, albeit on the slow side. Upper ridging will be located over the central plains with another trough moving into the Pacific Northwest. Precipitation chances will be at their highest on Thursday until the expanding upper ridge finally pushes the troughiness further away. By Friday, upper ridge will be expanding to the north and east with a subsequent increase in H5 heights. As such temperatures will be on the rise with highs back in the upper 80s to lower 90s as early as Friday. Upper trough moves off the east coast during the weekend and never really allows the ridge to build in overhead. As such, the ridge axis will be over the nations mid section and the CWA will be on its eastern periphery. Precipitation chances will morph into diurnal mode but with northerly flow aloft, will need to watch for anything getting caught up in said flow and increasing precipitation chances including a possible front late in the weekend or early next week. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry- Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White- Woodruff-Yell. && Aviation...GREEN
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 333 AM CDT Tue Jun 8 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 333 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Persistent showers and thunderstorms are expected across the southern portion of the state Tuesday. Heavy to excessive rainfall will accompany these storms, with additional rainfall accumulations of four to five inches possible, and some locally greater amounts. Given a very saturated soil surface from prior rainfall over the last few days, flash flooding will be likely where heavy rainfall occurs as will not take much rain for runoff to begin. Due to the magnitude of rainfall anticipated and the potential for locally greater amounts, flash flooding may be considerable in nature at times. Please be sure to heed local guidance on road closures due to high water. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Rain chances will continue into Wednesday as the slow moving upper system finally begins to pull out. Another inch of rain can not be ruled out over central and eastern sections of the state, mainly early in the day, A weather pattern more typical of summer is expected to develop late Wednesday with a large upper level ridge of high pressure developing over the nations mid section. This pattern will result in chances of showers and thunderstorms during mainly the afternoon through early evening hours. An occasional strong storm can not be discounted but organized severe weather is not likely. Concerning temperatures, highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/56
In the hours before
Local storm report, Jun 8, 5:35 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 ENE TOLEDO 33.94N 92.12W
06/08/2021 CLEVELAND AR LAW ENFORCEMENT
CLEVELAND COUNTY SHERIFF'S DEPARTMENT OBSERVED WATER
ACROSS HWY 114 BETWEEN RISON AND CALMER.
&&
EVENT NUMBER LZK2100663
232Local storm report, Jun 8, 6:00 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD STAR CITY 33.94N 91.84W
06/08/2021 LINCOLN AR LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF'S DEPARTMENT OBSERVED
SUBSTANTIAL WATER OVER SEVERAL LOCAL ROADS IN STAR CITY.
&&
EVENT NUMBER LZK2100664
232Local storm report, Jun 8, 6:49 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 AM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLASH FLOOD MCGEHEE 33.63N 91.39W
06/08/2021 DESHA AR LAW ENFORCEMENT
DESHA COUNTY SHERIFF'S DEPARTMENT REPORTS WATER OVER
ROADS AROUND MCGEHEE. ADDITIONALLY, SEVERAL COUNTY ROADS
WERE INUNDATED BY WATER.
&&
EVENT NUMBER LZK2100665
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:02 PM CDT | Special Weather Statement | LZK | Independence, Jackson, Woodruff | 43 min |
| Jun 8, 3:13 AM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more | 12 hr |
| Jun 8, 5:47 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 8, 6:15 AM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson | 3 hr |
| Jun 8, 7:46 AM CDT | Flash Flood Warning | LZK | Polk | 4 hr |
| Jun 8, 7:53 AM CDT | Flash Flood Warning | LZK | Drew | 5 hr |
| Jun 8, 8:56 AM CDT | Flash Flood Warning | LZK | Desha | 6 hr |
| Jun 8, 9:03 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 6 hr |
| Jun 8, 9:42 AM CDT | Flash Flood Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 3 hr |
| Jun 8, 10:14 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more | 3 hr |
| Jun 8, 10:32 AM CDT | Flash Flood Warning | LZK | Arkansas, Lonoke, Prairie | 2 hr |
| Jun 8, 10:57 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 63 min |
| Jun 8, 11:42 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 5 hr |
| Jun 8, 11:43 AM CDT | Special Weather Statement | LZK | Lincoln | 32 min |
| Jun 8, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 23 min |
| Jun 8, 12:10 PM CDT | Flash Flood Warning | LZK | Arkansas, Monroe, Prairie | 5 hr |
| Jun 8, 12:38 PM CDT | Areal Flood Advisory | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 2 hr |
| Jun 8, 12:44 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson | 3 hr |
| Jun 8, 12:47 PM CDT | Areal Flood Advisory | LZK | Arkansas, Jefferson, Lonoke, Prairie | 2 hr |
| Jun 8, 12:55 PM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson | 50 min |
| Jun 8, 1:10 PM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 99 min |
| Jun 8, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 41 min |
| Jun 8, 1:37 PM CDT | Flash Flood Warning | LZK | Cleveland, Lincoln | 3 hr |
| Jun 8, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 45 min |
| Jun 8, 2:43 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
| Jun 8, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 29 min |
| Jun 8, 3:49 PM CDT | Flash Flood Warning | LZK | Arkansas, Drew, Jefferson, Lincoln | 3 hr |
| Jun 8, 4:06 PM CDT | Areal Flood Advisory | LZK | Desha, Drew | 3 hr |
| Jun 8, 4:32 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Ouachita | 28 min |
| Jun 8, 4:37 PM CDT | Areal Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| Jun 8, 4:47 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 3 hr |
| Jun 8, 4:51 PM CDT | Flash Flood Warning | LZK | Desha, Drew | 3 hr |
| Jun 8, 5:03 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 27 min |
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 26 min |
| Jun 8, 5:46 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.